Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 8, 2020, 10:53 AM CDT for Harrison County, Jackson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2020, 10:53 AM CDT (15:53 UTC)
- Expired
- Jun 8, 2020, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 52 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
779
WGUS54 KLIX 081553
FFWLIX
MSC047-059-081900-
/O.NEW.KLIX.FF.W.0009.200608T1553Z-200608T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
1053 AM CDT Mon Jun 8 2020
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Eastern Harrison County in southeastern Mississippi...
Jackson County in southern Mississippi...
* Until 200 PM CDT.
* At 1053 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 7 inches of rain
have fallen over the last day. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Gulfport, Biloxi, Ocean Springs, Moss Point, Escatawpa, St.
Martin, Gautier, D'iberville, Vancleave, Hickory Hills, Gulf
Hills, Gulf Park Estates, Latimer, Wade, Helena, Big Point, Hurley
and Gulfport Airport.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3068 8892 3068 8888 3074 8888 3074 8841
3039 8840 3038 8841 3037 8840 3035 8840
3028 8850 3030 8853 3030 8859 3032 8864
3030 8875 3033 8879 3032 8883 3035 8889
3034 8901 3030 8915
FLASH FLOOD...RADAR INDICATED
$$
CABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 4:09 AM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jun 8, 4:09 AM CDT, 6 hours 44 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
409 AM CDT Mon Jun 8 2020
.DISCUSSION...
As Cristobal departs, conditions will slowly improve. A deep upper
level trough will move into the lee side of the Rockies by Tuesday.
This will rapidly bring the remnants of Cristobal northward. By
Tuesday, conditions will return to more of a typical summer time
pattern with scattered showers and thunderstorms in the afternoon
and evening hours through midweek. The back end of the forecast is
rather quiet compared to today. We still anticipate a rather large
ridge developing over the Rockies and it will expand east into the
central CONUS over the back half of the week and the weekend. This
will keep the region rather dry and what looks to be on the warm
side but nothing too hot with highs only in the lower 90s.
&&
.AVIATION...Most terminals currently at IFR levels, with only
gradual improvement to MVFR this morning. Other significant issue
will be the changing wind fields (especially direction) as Cristobal
continues to move north to northwest over the next 24 hours. Only
real gustiness over the last 4 hours has been to the terminals
obviously east of the low...KGPT and KASD, where there have been
occasional gusts to 30 knots. As low gets further away from the
area, pressure gradient will bring an increase in winds and most
terminals will probably see 25 to 30 knot winds from a southerly
direction during the day.
Likely to see narrow bands of showers set up during the day that
will lower conditions to IFR where they occur. Don't expect much in
the way of thunder. Will carry VCSH for now and address direct
impacts with amendments until it becomes clear where the bands are
going to set up. Precipitation should shut off overnight tonight,
with conditions gradually improving to VFR. 35
&&
.MARINE...
Tropical storm warnings have been replaced by small craft advisories
as conditions slowly improve over all marine areas. Conditions will
return to more of a typical summer time pattern Tuesday. Swell and
wind speeds will continue to slowly fall from 25-30kt(mainly outer
wates) today to around 10kt by late Tuesday but the southerly
direction will remain. Most waters will be in or around 20kt. There
is the indication of a frontal boundary moving through the northern
gulf Wed or early Thursday. This will help bring northerly winds to
the all coastal waters starting after the front passes and lasting
into the end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 84 75 89 74 / 100 50 50 40
BTR 87 77 91 76 / 90 30 40 40
ASD 86 76 91 75 / 90 20 50 30
MSY 86 78 90 78 / 90 20 40 30
GPT 83 77 87 77 / 100 30 50 20
PQL 85 75 89 74 / 100 30 60 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Tuesday morning for LAZ034>037-039-040-
046>050-056>072.
Coastal Flood Advisory until 7 AM CDT Tuesday for LAZ040-050-058-
060-061-066>068-072.
GM...Small Craft Advisory until 3 AM CDT Tuesday for GMZ532-536-538-
550-552-555-557-570-572-575-577.
Small Craft Advisory until 5 PM CDT this afternoon for GMZ530-
534.
MS...Flood Watch through Tuesday morning for MSZ068>071-077-080>082.
Coastal Flood Advisory until 7 AM CDT Tuesday for MSZ082.
GM...Small Craft Advisory until 3 AM CDT Tuesday for GMZ536-538-550-
552-555-557-570-572-575-577.
Small Craft Advisory until 5 PM CDT this afternoon for GMZ534.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:24 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison, Jackson | 3 hr |
| Jun 7, 9:30 PM CDT | River Flood Warning | LIX | Jackson | 13 hr |
| Jun 7, 9:40 PM CDT | River Flood Warning | LIX | Hancock | 9 hr |
| Jun 8, 9:10 AM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson | 3 hr |
| Jun 8, 4:51 PM CDT | Special Weather Statement | LIX | Amite, Wilkinson | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.